Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 335, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 22, 2017, 6:01 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2017, 6:01 PM EDT (22:01 UTC)
- Expired
- Sep 22, 2017, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 28 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 6:13 PM EDT | TSTM WND DMG | Waverly Place, GA | TREE DOWN ON MIKADO AVE ON THE SOUTH SIDE OF MACON |
| Sep 22, 6:13 PM EDT | HAIL 0.5 | Jefferson Hills, GA | PUBLIC REPORTS OF 1/4 TO 1/2 INCH SIZED HAIL SOUTH OF MACON |
| Sep 22, 6:25 PM EDT | TSTM WND DMG | Groveland Park, GA | A TREE WAS REPORTED DOWN ON FAIRFFAX DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WUUS52 KFFC 222201
SVRFFC
GAC021-289-222230-
/O.NEW.KFFC.SV.W.0335.170922T2201Z-170922T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
601 PM EDT FRI SEP 22 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Bibb County in central Georgia...
Northwestern Twiggs County in central Georgia...
* Until 630 PM EDT
* At 600 PM EDT, a severe thunderstorm was located over Franklinton,
or near Macon, moving west at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Macon, Payne, Payne City, Cross Keys, Dry Branch, Skipperton,
Rutland and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3270 8372 3285 8374 3286 8362 3287 8358
3287 8356 3284 8352 3285 8349 3278 8344
3269 8370
TIME...MOT...LOC 2200Z 102DEG 5KT 3283 8355
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:42 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 22, 3:42 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 342 PM EDT Fri Sep 22 2017 .SHORT TERM /Tonight through Saturday Night/... Widely scattered thunderstorms have quickly developed across east- central Georgia, especially between Augusta and Macon, where nickel- sized hail was reported earlier this aftn around Augusta. Overall severe threat is low but "downdraft" CAPE in the 800-1100 J/KG range certainly high enough to support very localized microbursts in strongest cells. Downed trees and powerlines occurred in southern Pulaski county yesterday with similar environment. Focus for convection, aside from high CAPE environment, is a weak upper level circulation /depicted by latest WV satl imagery/ getting better organized across south Georgia. This feature will continue to drag moisture and weak upr lvl "impulses" from NE to SW across the area through tomorrow (Saturday). Hit or miss mainly afternoon & evening storms can be expected into the weekend but most areas will remain dry. Little change in temperatures expected in the short term, with above normal conditions continuing into the weekend. DJN.83 && .LONG TERM /Sunday through Friday/... Slight differences in late week frontal timing and expanse of attendant moisture field. Not impressive at the moment and meager instability but if anything slightly adjusted back a few pops. Forecast largely on track with little change otherwise. Previous discussion follows... Baker PREV DISCUSSION... /Issued 335 AM EDT Fri Sep 22 2017/ LONG TERM /Saturday Night through Thursday/... Extended forecast period continues to appear mainly dry and warm as the region remains under a large but not particularly strong upper- level ridge through the majority of the period. Despite a persistent weakness in the upper ridge over the region, a generally stable airmass should keep any diurnal convective development in check. Chances for precipitation start creeping back into the forecast by the end of next week as the upper ridge breaks down and a fairly sharp upper trough and associated surface low/cold front approach the forecast area. 20 && .AVIATION... 18Z Update... Cu field developing in earnest now, specifically between KATL and KCSG. Similar to yesterday, sufficient instability combined with upr level impulses traversing ENE flow aloft will be enough to support widely sct convection in the next couple hours through at least 02-04z. VFR conditions should prevail outside of any SHRA/TSRA. Patchy ground fog overnight could briefly reduce vsbys to 3-5sm btwn 10-12z. //ATL Confidence...18Z Update... Medium on convective development this afternoon. High on all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 67 86 65 85 / 20 10 5 10 Atlanta 70 85 68 85 / 20 10 5 10 Blairsville 56 82 59 81 / 20 20 5 10 Cartersville 67 86 64 85 / 20 10 10 10 Columbus 70 88 68 88 / 20 20 10 10 Gainesville 68 84 66 83 / 20 10 5 10 Macon 65 87 65 87 / 20 10 5 10 Rome 66 87 64 87 / 20 20 10 10 Peachtree City 66 85 65 85 / 20 10 10 10 Vidalia 70 87 68 87 / 20 20 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....20/Baker AVIATION...DJN.83
Hazardous weather outlook, Sep 22, 11:49 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Fri Sep 22 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Fri Sep 22 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon and evening. The primary hazard will be lightning, along with some gusty winds and brief heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms Saturday and Thursday, mainly during the afternoon and evening. The primary hazards will be lightning, along with brief heavy rain and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 22, 4:51 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT FRI SEP 22 2017
GAZ107-222115-
Pulaski GA-
451 PM EDT FRI SEP 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 515 PM
EDT...
At 451 PM EDT...a strong thunderstorm was over Pulaski State Prison,
or over Hawkinsville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hawkinsville, Browndale, Wallace, Ocmulgee Public Fishing Area,
Hartford, Mock Springs, Pulaski State Prison, Finleyson and Mobley
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3212 8354 3213 8354 3212 8357 3218 8361
3229 8361 3240 8352 3239 8350 3240 8350
3227 8335 3225 8337 3219 8331 3212 8349
TIME...MOT...LOC 2051Z 038DEG 3KT 3232 8348
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Sep 22, 4:55 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
455 PM EDT FRI SEP 22 2017
GAZ085-086-097-098-111-112-222130-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
455 PM EDT FRI SEP 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...EMANUEL...
TREUTLEN...SOUTHEASTERN JOHNSON...NORTHERN MONTGOMERY AND EASTERN
LAURENS COUNTIES UNTIL 530 PM EDT...
At 454 PM EDT...a line of strong thunderstorms was along a line
extending from Canoochee to near Barnhill...and moving southeast at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Soperton, Twin City, Adrian, Stillmore, Oak Park,
Garfield, Summertown, Nunez, Tarrytown, Kite, Lothair, Covena, Modoc,
Canoochee, Rockledge, Norristown, Barnhill, Minter and Dellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3234 8239 3235 8241 3232 8242
3219 8270 3246 8289 3283 8231 3283 8226
3280 8221 3281 8215 3266 8208 3261 8200
TIME...MOT...LOC 2054Z 328DEG 14KT 3269 8218 3232 8271
WIND...40MPHSpecial weather statement, Sep 22, 4:59 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT FRI SEP 22 2017
GAZ058-059-071-072-082-222130-
Butts GA-Monroe GA-Bibb GA-Jones GA-Jasper GA-
459 PM EDT FRI SEP 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...MONROE...
NORTHWESTERN BIBB...JONES AND SOUTHERN JASPER COUNTIES UNTIL 530 PM
EDT...
At 458 PM EDT...a strong thunderstorm was near Jarrell Plantation, or
12 miles northwest of Gray...moving south at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Forsyth, Gray, Flovilla, Bradley, Bolingbroke, Wayside, Dames Ferry,
Berner, Round Oak, Russellville, Clinton, Jarrell Plantation,
Hillsboro, Arkwright, McElheneys Crossroads, Juliette, Adgateville
and Plant Scherer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8401 3329 8392 3325 8354 3317 8355
3317 8352 3293 8347
TIME...MOT...LOC 2058Z 341DEG 13KT 3312 8370
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Sep 22, 5:29 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT FRI SEP 22 2017
GAZ069>071-222200-
Lamar GA-Monroe GA-Upson GA-
529 PM EDT FRI SEP 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...MONROE AND NORTHEASTERN
UPSON COUNTIES UNTIL 600 PM EDT...
At 529 PM EDT...a strong thunderstorm was over Forsyth...moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Barnesville, Forsyth, Milner, Yatesville, Culloden, Aldora, The Rock,
Bolingbroke, Goggins, Dames Ferry, Berner, Russellville, Brent, High
Falls State Park, Redbone, Blount, Collier, Juliette, Piedmont and
Johnstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3299 8431 3300 8430 3299 8427 3303 8427
3304 8425 3309 8425 3320 8405 3320 8387
3318 8382 3313 8382 3303 8372 3298 8372
3296 8371 3285 8390 3285 8396 3286 8398
3285 8398 3285 8412 3282 8412
TIME...MOT...LOC 2129Z 051DEG 16KT 3305 8392
WIND...40MPHSpecial weather statement, Sep 22, 5:48 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT FRI SEP 22 2017
GAZ072-082-083-222215-
Bibb GA-Jones GA-Twiggs GA-
548 PM EDT FRI SEP 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB...SOUTHEASTERN JONES
AND NORTHWESTERN TWIGGS COUNTIES UNTIL 615 PM EDT...
At 548 PM EDT...a strong thunderstorm was over Franklinton, or near
Macon...moving southwest at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Payne, Marion, Postell, Bullard, Rutland, Mountain Springs,
Griswoldville, Fitzpatrick, Greenberry Crossroads, Ripley, Huber,
Cross Keys, Dry Branch, Myricks Mill, Skipperton, Franklinton, Middle
Georgia Regional Airport, James and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8376 3300 8358 3293 8336 3290 8341
3280 8335 3261 8346
TIME...MOT...LOC 2148Z 034DEG 30KT 3282 8354
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Sep 22, 5:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT FRI SEP 22 2017
GAZ108-109-222215-
Wilcox GA-Dodge GA-
549 PM EDT FRI SEP 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX AND
SOUTHWESTERN DODGE COUNTIES UNTIL 615 PM EDT...
At 548 PM EDT...a strong thunderstorm was near Pope City, or 9 miles
northwest of Abbeville. Another strong storm was located near Five
Points in southern Dodge County. Both storms were moving southwest
at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Rochelle, Pineview, Rhine, Pitts, Union, Five Points,
Cedar Creek and Pope City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3191 8353 3208 8360 3212 8349 3212 8344
3213 8344 3212 8342 3213 8341 3213 8340
3206 8335 3213 8319 3210 8311 3195 8324
3203 8335
TIME...MOT...LOC 2148Z 061DEG 7KT 3207 8345
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:11 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski | 34 min |
| Sep 21, 9:12 PM EDT | Special Weather Statement | FFC | DeKalb | 33 min |
| Sep 22, 2:34 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Sep 22, 2:42 PM EDT | Special Weather Statement | FFC | Johnson | 33 min |
| Sep 22, 3:08 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Sep 22, 3:16 PM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Sep 22, 3:17 PM EDT | Special Weather Statement | FFC | Johnson | 43 min |
| Sep 22, 3:28 PM EDT | Special Weather Statement | FFC | Emanuel | 47 min |
| Sep 22, 3:48 PM EDT | Special Weather Statement | FFC | Bleckley | 42 min |
| Sep 22, 4:50 PM EDT | Special Weather Statement | FFC | Pulaski | 25 min |
| Sep 22, 4:51 PM EDT | Special Weather Statement | FFC | Pulaski | 24 min |
| Sep 22, 4:55 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 35 min |
| Sep 22, 4:59 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 31 min |
| Sep 22, 5:29 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 31 min |
| Sep 22, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 47 min |
| Sep 22, 5:48 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Sep 22, 5:49 PM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Sep 22, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Upson | 31 min |
| Sep 22, 6:20 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Sep 22, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs | 32 min |
| Sep 22, 6:32 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 28 min |
| Sep 22, 6:39 PM EDT | Special Weather Statement | FFC | Talbot | 36 min |
| Sep 22, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Peach, Taylor | 33 min |
| Sep 22, 7:34 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Taylor | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.